Hail, Henry
- When
- April 15, 5:00 PM CST
- Where
- Henry County, 0.52 mi E of Galva
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.170, -90.040
Pea to dime sized hail fell in Galva, IL around 6 pm CDT April 15.
Non-severe hail fell in Galva, IL during the evening of April 15.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Non-severe hail fell in Galva, IL during the evening of April 15.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 15, 1:51 PM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
251 PM CDT FRI APR 15 2011
.DISCUSSION...
THE DEEP SYNOPTIC STORM OVER MO WILL MOVE NORTHEAST THIS EVENING
INTO SATURDAY...AND SHOULD DRAG AN OCCLUDING SURFACE LOW VERY NEAR
THE QUAD CITIES DURING THE OVERNIGHT HOURS. THIS WILL PROVIDE
CONTINUOUS LOW LEVEL CONVERGENCE OVER THE CWA...AND COMBINED WITH
THE VERTICALLY STACKED UPPER LOW...WE WILL SEE PERIODIC SHOWERS
AND THUNDERSTORMS THIS EVENING...THEN THIS ACTIVITY SHOULD
CONSOLIDATE INTO A NEW DEFORMATION ZONE OVER THE CENTRAL CWA BY
LATE EVENING. THIS DEFORMATION ZONE RAIN IS LIKELY TO LAST INTO
SATURDAY MORNING BEFORE MOVING EAST AND ENDING OUR RAIN EVENT. DUE
TO THE STORM SYSTEM IMPACTS OCCURRING AS OF EARLY AFTERNOON...THIS
AFD WILL BE CONCISE.
WIND ADVISORY WILL BE CONTINUED THROUGH THE END OF THE AFTERNOON
IN THE NORTH...AT SOMETIME BEFORE 7 PM...WE WILL LIKELY CANCEL
IT...BUT IT IS TOO EARLY TO THAT AS OF 3 PM AS ISSUANCE TIME.
WINDS OVERNIGHT SHOULD ACTUALLY GO RATHER LIGHT AND VARIABLE FOR A
TIME...AS THE LOW PASSES UP ALONG THE MISSISSIPPI RIVER DURING THE
NIGHT. IF WE ARE NOT SEEING RAIN OVER THE CENTRAL CWA DURING THAT
PERIOD...A SIGNIFICANT DRIZZLE MAY TAKE PLACE...ALONG WITH SOME
FOG. HOWEVER...RAIN APPEARS LIKELY AT THIS TIME AND WILL KEEP THE
FORECAST SIMPLE.
SATURDAY...AFTER THE RAIN MOVES OUT...THE NORTHWEST WINDS WILL
INCREASE AS THE DEPTH OF THE MIXING INCREASES. THIS WILL BUMP UP
TEMPS TO THE LOWER 50S...BUT SHOULD ALSO POTENTIALLY BRING WINDS
UP NEAR ADVISORY LEVELS ONCE AGAIN FOR A FEW HOURS.
SATURDAY NIGHT SHOULD SEE LIGHTER WINDS AND COOL TEMPS IN THE
LOWER TO UPPER 30S.
THE DRY WEATHER IS SHORT LIVED AS WE MOVE TOWARDS SUNDAY AND
SUNDAY NIGHT. RAIN SHOWERS SHOULD FIRE ALONG AN ELEVATED WARM
FRONT...AND BY EVENING...AS THE FORCING INCREASING AND LAPSE RATES
STEEPEN...WE COULD SEE SOME LIGHTNING AS WELL.
MONDAY WILL SEE THIS FRONT BEGIN TO TIGHTEN AGAIN AS ANOTHER
STRONG SURGE OF WAA DRIVEN PCPN GETS GOING MONDAY AFTERNOON
THROUGH MONDAY NIGHT. THIS COULD POSE A MODERATE TO HEAVY RAIN
RISK. TUESDAY INTO WEDNESDAY...THE MAIN SURFACE LOW SHOULD PASS
NEAR THE CWA...WITH A CHALLENGE TO TEMPERATURES FORECASTS AS WELL
AS ANOTHER MODERATE TO HEAVY RAIN RISK.
..ERVIN...
&&
.AVIATION...
STRONG EAST WINDS FROM 20 TO 30 KTS WILL DIMINISH THIS AFTERNOON
INTO EVENING AS THE INTENSE LOW PRESSURE SYSTEM OVER MO LIFTS
NORTHEAST THROUGH SE IA...REACHING SOUTHERN WI BY SATURDAY MORNING.
A LARGE SWATH OF RAIN AND MVFR CRITERIA CIGS AND VSBYS WILL CONTINUE
TO AFFECT MUCH OF THE AREA UNTIL THE LOW PASSES...THEN HAVE TRENDED
FORECASTS DOWNWARD WITH IFR CONDITIONS SETTING IN OVERNIGHT.
THUNDERSTORMS WILL MOST LIKELY REMAIN CONFINED TO THE MLI AND BRL
TERMINALS BETWEEN 21Z AND 03Z. WINDS WILL WEAKEN AND BECOME
LIGHT AND VARIABLE FOR A PERIOD THIS EVENING...THEN VEER TO THE WEST
AND THEN NW AND INCREASE BACK TO 20 TO 30 MPH SATURDAY MORNING WITH
CONDITIONS IMPROVING TO MVFR BY MIDDAY.
..SHEETS..
&&
.HYDROLOGY...
MISSISSIPPI RIVER LEVELS WILL CONTINUE TO RISE AS A RESULT OF SNOW
MELT AND RUNOFF FROM RECENT RAINFALL. MAJOR SEVERITY FLOODING IS
FORECAST OVER THE NEXT WEEK FOR PORTIONS OF THE MISSISSIPPI RIVER
FROM DUBUQUE DOWNSTREAM TO BURLINGTON.
THE MISSISSIPPI RIVER IS FORECAST TO CREST BY THE MIDDLE OF NEXT
WEEK FROM DUBUQUE DOWNSTREAM TO BELLEVUE...FROM MID TO LATE NEXT
WEEK DOWNSTREAM OF BELLEVUE TO NEW BOSTON...AND DOWNSTREAM OF NEW
BOSTON TOWARD GREGORY LANDING NEXT WEEKEND.
THE LATEST RIVER FORECASTS INCLUDE PAST PRECIPITATION AND FORECAST
PRECIPITATION FOR THE NEXT 24 HOURS. THIS INCLUDES ANTICIPATED ONE
HALF TO ONE INCH RAINFALL AMOUNTS FROM THE SHOWER AND THUNDERSTORM
ACTIVITY TONIGHT INTO SATURDAY MORNING.
ANOTHER STORM SYSTEM IS FORECAST TO BRING ROUNDS OF PRECIPITATION TO
THE AREA MONDAY AND TUESDAY. DEPENDING ON HOW MUCH PRECIPITATION
THIS SYSTEM BRINGS AND WHERE THE HEAVIEST AMOUNTS FALL...THERE IS
THE POTENTIAL FOR ADDITIONAL RISES ON THE MISSISSIPPI RIVER BEYOND
WHAT IS CURRENTLY FORECAST.
..STOFLET..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BENTON-BUCHANAN-
CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-
LINN.
IL...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-JO DAVIESS-
STEPHENSON-WHITESIDE.
MO...NONE.
&&
ERVIN/SHEETS/STOFLETHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 916 AM CDT FRI APR 15 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-161430- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 916 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT VERY STRONG WINDS WILL CONTINUE ACROSS MOST OF THE OUTLOOK AREA TODAY AS A STRONG SPRING STORM SYSTEM TRACKS FROM EASTERN KANSAS TO CENTRAL ILLINOIS. EAST WINDS FROM 25 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH WILL CONTINUE THROUGH EARLY AFTERNOON...THEN DIMINISH TO 20 TO 30 MPH. A WIND ADVISORY HAS BEEN ISSUED FOR MUCH OF THE OUTLOOK AREA FOR TODAY. PLEASE SEE THE LATEST WIND ADVISORY MESSAGE FOR MORE COMPLETE INFORMATION. THERE WILL BE A HIGH THREAT OF GRASS FIRES DUE TO DRIED VEGETATION...LOW RELATIVE HUMIDITY AND VERY STRONG WINDS. THIS THREAT WILL END AS RAIN OVERSPREADS THE AREA FROM SOUTH TO NORTH TODAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY IN FAR NORTHEAST MISSOURI AND PORTIONS OF WEST CENTRAL ILLINOIS THIS AFTERNOON INTO EARLY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH. THE MISSISSIPPI RIVER IS EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER STORM SYSTEM WILL MOVE THROUGH THE REGION EARLY NEXT WEEK. THE SYSTEM WILL BRING RAIN AND SOME THUNDERSTORMS TO THE REGION MONDAY INTO TUESDAY. THE RAINFALL MAY BE ENOUGH TO AGGRAVATE THE ALREADY SWOLLEN MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... THERE IS A LOW CHANCE THAT SPOTTER ACTIVATION WILL BE NEEDED ACROSS PORTIONS OF WEST CENTRAL ILLINOIS THIS AFTERNOON AND EVENING. SHEETS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
437 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL PLYMOUTH 40.29N 90.92W
04/15/2011 E0.25 INCH HANCOCK IL TRAINED SPOTTER
&&
14PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
439 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 4 NNE AUGUSTA 40.29N 90.92W
04/15/2011 E0.25 INCH HANCOCK IL TRAINED SPOTTER
&&
14PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL MACOMB 40.47N 90.68W
04/15/2011 E0.25 INCH MCDONOUGH IL TRAINED SPOTTER
PEA SIZED HAIL AND WIND GUSTS AROUND 55 MPH OBSERVED AT
THE WALMART IN MACOMB.
&&
14PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
527 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL NE GOOD HOPE 40.56N 90.67W
04/15/2011 E0.25 INCH MCDONOUGH IL TRAINED SPOTTER
&&
LEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL NNE BUSHNELL 40.56N 90.50W
04/15/2011 M0.25 INCH MCDONOUGH IL TRAINED SPOTTER
&&
DLSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
539 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL PRAIRIE CITY 40.62N 90.47W
04/15/2011 E0.25 INCH MCDONOUGH IL TRAINED SPOTTER
&&
14The Quad Cities radar (KDVN), 67 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
1 hail. Local standard time, as filed.
Pea to dime sized hail fell in Galva, IL around 6 pm CDT April 15.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 287142.